Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Cramping pain with diarrhea - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2496 Questions
Doctor :   hi
User :   hi
Doctor :  
how can i help you?
Doctor :  
please proceed with your health query
User :   i've been having severe abdominal pain snce early thursday morning followed by frequent bouts of diarrhea. The pain was so unbearable today (worse than labor) that i went to the er and they just did some blood tests, a pelvic exam, and then sent me home.
Doctor :  
ok
User :   i know what the typical feeling of having cramping with diarreah and all that, but this is nothing like that. it's a sharp stabbing almost like my insides are being ripped out and it starts on my sides and then makes its way toward my lower bellybutton and into my pelvic area. i'm in so much pain, and i don't know what to do
Doctor :  
are you stil having diarrhea?
User :   yes every 20 minutes to several hours
Doctor :  
when was your last menstrual period?
User :   let me check
Doctor :  
the pain that you are describing is not the usual cramping pain with diarhhea, i understand
User :   nov. 22
Doctor :  
please give me details of your menstrual cycle
Doctor :  
ok
Doctor :  
please provide your age, location
Doctor :  
dis the doctor in ER prescribe you medications?
User :   23, pa
Doctor :  
*did
User :   no, he just said to take tylenol or something for pain
Doctor :  
ok
Doctor :  
was a ultrasound scan done for you in th eER?
User :   no
Doctor :  
did the pain increase more after taking tylenol?
User :   i didn't take anything until about 30 minutes ago, and the pain hasn't seemed to increase
Doctor :  
when did you visit the ER? How long back?
Doctor :   ok
User :   this morning around 730 and i was discharged around 11
Doctor :  
I would recommend you to visit ER again if possible another one, or see a gynecologist for your symptoms
Doctor :  
you will need injectable medications to control your pain
Doctor :  
is there any problem with urination? are you having pain or burning while passing urine?
User :   no, urinating seems fine, no pain
Doctor :  
ok
Doctor :   you will need a ultrasound scan too to look for any other causes for the cramping pain apart from diarhrea
Doctor :  
in case the pain is due to spasm of the mucles of the gastrointestinal tract, then Products containing peppermint oil, hyoscine, mebeverine or alverine will relax the muscles
Doctor :  
ask your doctor to prescribe these for you.
Doctor :  
these are not OTC medications, these will need a prescription to take.
Doctor :  
are you following what i am saying?
User :   yes
Doctor :  
coming to the loose stools. is there mucus present in the stool? or are they just watery?
User :   Sometimes there is mucus
Doctor :  
are you having abdominal distention/bloating also?
Doctor :  
ok
User :   i don't think so
Doctor :   ok

Doctor :  
i suggest you go back to the ER again as your symptoms are stil persisting
Doctor :  
and request them to take an ultrasound abdomen
User :   ok
Doctor :  
and prescribe you the medicines containing peppermint oil, hyoscine, mebeverine or alverine that will relax the muscles and give pain relief.
Doctor :  
only tylenol may not help
Doctor :  
rather it can increase the pain with forming more gas and acidity in the stomach
Doctor :  
is there anything else i can help you with?
User :   oh
User :   no that's it
Doctor :  
Please fill the feedback form, and comment box, and say done when done.
User :   done
Doctor :  
Thanks for consulting HealthcareMagic. Bye for now. Please chat with our doctors 24/7 for medical queries. Please refer your friends to our service.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor